MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC VA-LCP DHP 2.7/3.5 MED W/EXT LE MED 2HO; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC VA-LCP DHP 2.7/3.5 MED W/EXT LE MED 2HO; PLATE, FIXATION, BONE
Model Number 02.117.702
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unknown patient identifier no weight provided.Date of plate breakage is unknown.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient was initially treated for an intra-articular distal humerus fracture on (b)(6) 2018 with 2.7/3.5mm variable angle (va) locking compression plate (lcp) medial and lateral distal humerus plates.The patient had a subsequent plate breakage of the 2.7/3.5mm va lcp medial distal humerus plate and was brought to the operating room on (b)(6) 2018 for revision surgery.The surgery on (b)(6) 2018 involved removal of the broken plate and five screws, and was revised to a longer 2.7/3.5mm va lcp medial distal humerus plate and an additional 2.7/3.5mm va lcp posteromedial distal humerus plate.Concomitant devices reported: screws (part # 02.111.042, lot # unknown, quantity 1), screws (part # 02.111.038, lot # unknown, quantity 1), screws (part # 02.111.040, lot # unknown, quantity 1), screws (part # 204.826, lot # unknown, quantity 1), screws (part # 204.828, lot # unknown, quantity 1).This complaint involves one device.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record review was performed for the subject device: part no.: 02.117.702 , lot no.: l549688 , manufacturing location: mezzovico , release to warehouse date: 29.Aug.2017.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product development investigation was performed for the subject device: customer quality investigation: at customer quality, the returned va-lcp plate (part: 02.117.702, lot: l549688, mfg: 29-aug-2017) was inspected and the complaint was confirmed.The following investigations were performed: broken: visual inspection performed at customer quality observed plate breakage at its second threaded hole from the end of the plate.No issues were identified with the remaining portions of the device.The received condition agree with the complaint description and the complaint was confirmed.Relevant drawings for the returned device were reviewed (both current and from the time of manufacture): top-level drawing for va-lcp medial distal humerus plate,02_117_401.Due to the complex curvatures of the plate accurate dimensional inspection at the broken portion was not able to be performed.However, the dimensional analysis performed on the thickness of the plate at the broken region measured 2.77 mm(ca-814) that falls within the specifications of 2.75 mm (+ 0.1/0.2) per the closest cross-section.During investigation, dhr reviewer was contacted to get confirmation on the material review and it was confirmed from the dhr reviewer that the material check performed during dhr review observed no issues with material and its properties that could have contributed to this complaint condition.A device history review performed for the returned implant lot number showed no ncrs that would contribute to this complaint condition were generated during production.Dcrm review performed showed that the distal humerus plates - core dossier design and clinical risk management (dcrm) document addressed the complaint condition.While no definitive root cause could be determined, it is likely that any unintended forces encountered by the device during patient¿s post-op activities could have contributed to the broken device condition.During the investigation, no product design or manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VA-LCP DHP 2.7/3.5 MED W/EXT LE MED 2HO
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7506522
Report Number2939274-2018-52137
Device Sequence Number13799326
Product Code HRS
UDI-Device Identifier10886982037183
UDI-Public(01)10886982037183
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K120070
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number02.117.702
Device Catalogue Number02.117.702
Device Lot NumberL549688
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2018
Initial Date Received by Manufacturer 04/18/2018
Supplement Date Received by Manufacturer06/15/2018
Initial Report FDA Received Date05/11/2018
Supplement Report FDA Received Date06/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR